Missouri, 2004

Hail in Missouri, June 21, 2004

June 21, 2004 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 21, 2:00 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 2:00 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT MON JUN 21 2004

.DISCUSSION...
ATMOSPHERE BEGINNING TO DESTABILIZE IN THE WAKE OF MORNING MCS AS
EVIDENCED BY CURRENT SURFACE OBSERVATIONS IN REFERENCE TO SPECIAL
18Z KSGF SOUNDING. VISIBLE SATELLITE IMAGERY SHOWS A FAIRLY SHARP
PREFRONTAL CONVERGENCE AXIS CURRENTLY STRETCHING FROM NEVADA TO
OSAGE BEACH AS DENOTED BY INCREASING CU FIELD...WITH SECONDARY WIND
SHIFT AND MOISTURE GRADIENT STILL FURTHER NORTH.

SOUNDING DOES SHOW A SIGNIFICANT DRY LAYER ABOVE 900MB...CONFIRMING
SHALLOW NATURE OF MID 60F DEWPOINTS STILL PRESENT OVER THE REGION.
STILL...WITH POST-MCS INVERSION NOW ERODED...LOW LEVEL FORCING MAY
BE SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP
WITH AROUND 1000 J/KG MLCAPE PRESENT. NARROW POSITIVE AREA AND WEAK
0-6KM SHEAR VECTORS WOULD SUGGEST ANY ACTIVITY THAT CAN MANAGE TO
GET GOING WILL BE OF THE ORDINARY VARIETY.

ELSEWHERE...CONVECTION ONCE AGAIN DEVELOPING WITHIN A VERY CHILLY
AIRMASS PRESENT OVER THE ROCKIES THIS AFTERNOON...AHEAD OF A WELL
DEFINED SHORTWAVE DROPPING ACROSS WYOMING INTO COLORADO. EXPECT THIS
ACTIVITY TO PROPAGATE FAIRLY FAR SOUTH BEFORE ORGANIZING AND MAKING
AN EASTWARD TURN THIS EVENING. THEREFORE...IN AGREEMENT WITH MODEL
TRENDS...WILL KEEP EXPECTED MCS GENERALLY SOUTH OF THE CWA OVERNIGHT
AND EARLY TUESDAY...WITH CHANCE POPS CONFINED TO AREAS TOWARD THE
ARKANSAS BORDER.

VERY PLEASANT AIRMASS...ACCOMPANIED BY SOME VERY DRY LOW LEVEL AIR
WILL INFILTRATE THE REGION DURING THE DAY TOMORROW...AND LAST INTO
THURSDAY. RECENT RAINFALL COMBINED WITH PRIME RADIATIONAL COOLING
SETUP COULD SET THE STAGE FOR SOME PATCHY FOG ALONG WITH NEAR RECORD
TEMPERATURES TOMORROW NIGHT.

EXTENDED PORTION OF THE FORECAST STILL LOW CONFIDENCE AS LARGE
CANADIAN CYCLONE WILL LIKELY ROTATE SEVERAL VORTICITY LOBES ACROSS
THE AREA WITHIN STRENGTHENING NORTHWESTERLY FLOW ALOFT. LOOKS LIKE
BEST CHANCES WILL BE IN THE THURSDAY THROUGH EARLY SATURDAY TIME
FRAME. OTHERWISE SEASONABLE TEMPERATURES TO PREVAIL THROUGH THE
PERIOD.

BOOKBINDER

&&

.AVIATION...

REMNANTS FROM THIS MORNINGS MCS ABOUT TO CLEAR THE AREA.  AS WE GET
BREAKS IN THE CIRRUS SHIELD THIS AFTERNOON...SHOULD SEE SOME LOW
LEVEL CLOUDS FORMING.

COLD FRONT STRETCHES ROUGHLY FROM IRK-EMP AT 18Z.  FRONT SHOULD SAG
INTO THE AREA AROUND 00Z.  MEANWHILE...UPPER LEVEL WAVE NOW MAKING
ITS WAY INTO UT SHOULD HELP FIRE OFF ANOTHER COMPLEX OF
THUNDERSTORMS OVERNIGHT.  EXPECT THIS ROUND TO BE A LITTLE FURTHER
SOUTH INITIATING IN TX PANHANDLE/WRN OK REGION AND MOVING EASTWARD
INTO ARKANSAS. STORMS SHOULD BEGIN AFFECTING THE KJLN-KSGF TERMINALS
WITH MVFR CONDITIONS IN THE 08-10Z TIME FRAME THAT WILL PERSIST INTO
THE MORNING HOURS.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 21, 12:00 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON JUN 21 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS.

  DISCUSSION:

  A FEW THUNDERSTORMS MAY DEVELOP ALONG A PREFRONTAL SURFACE TROUGH
  THIS AFTERNOON...GENERALLY IN THE VICINITY OF A NEVADA TO OSCEOLA
  TO OSAGE BEACH LINE. LIMITED INSTABILITY WILL KEEP ANY STORMS THAT
  DO DEVELOP BELOW SEVERE LIMITS. SHOULD THUNDERSTORM DEVELOPMENT
  OCCUR...THE THREAT FOR STORMS WILL THEN GRADUALLY SHIFT SOUTH
  ACROSS THE REMAINDER OF THE OZARKS REGION DURING THE LATE AFTERNOON
  THROUGH EARLY EVENING HOURS.

  A STRONGER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP AND MOVE
  ACROSS PORTIONS OF OKLAHOMA AND ARKANSAS TONIGHT. IT APPEARS AS
  THOUGH THIS SYSTEM WILL REMAIN SOUTH OF THE OZARKS...ALTHOUGH
  LOCATIONS RIGHT ALONG THE ARKANSAS BORDER MAY BE CLIPPED BY
  THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  NORTHWESTERLY FLOW ALOFT AND A SERIES OF UPPER LEVEL DISTURBANCES
  WILL BRING A DAILY CHANCE FOR THUNDERSTORMS TO THE REGION...WITH
  THE BEST CHANCES ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BOOKBINDER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Vernon

When
June 21, 7:05 PM CST
Where
Vernon County, 1 mi SW of Harwood
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.933, -94.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404296.